Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Analytic-function bases for multiply-connected regions

Author: Victor Manjarrez
Journal: Trans. Amer. Math. Soc. 154 (1971), 93-103
MSC: Primary 30.70
MathSciNet review: 0273029
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let E be a nonempty (not necessarily bounded) region of finite connectivity, whose boundary consists of a finite number of nonintersecting analytic Jordan curves. Work of J. L. Walsh is utilized to construct an absolute basis $ ({Q_n},n = 0, \pm 1, \pm 2, \ldots )$ of rational functions for the space $ H(E)$ of functions analytic on E, with the topology of compact convergence; or the space $ H({\text{Cl}}\;(E))$ of functions analytic on $ {\text{Cl}}\;(E)$ = the closure of E, with an inductive limit topology. It is shown that $ \Sigma _{n = 0}^\infty {Q_n}(z){Q_{ - n - 1}}(w) = 1/(w - z)$, the convergence being uniform for z and w on suitable subsets of the plane. A sequence $ ({P_n},n = 0, \pm 1, \pm 2, \ldots )$ of elements of $ H(E)$ (resp. $ H({\text{Cl}}\;(E))$) is said to be absolutely effective on E(resp. $ {\text{Cl}}\;(E)$) if it is an absolute basis for $ H(E)$ (resp. $ H({\text{Cl}}\;(E))$) and the coefficients arise by matrix multiplication from the expansion of $ ({Q_n})$. Conditions for absolute effectivity are derived from W. F. Newns' generalization of work of J. M. Whittaker and B. Cannon. Moreover, if $ ({P_n},n = 0,1,2, \ldots )$ is absolutely effective on a certain simply-connected set associated with E, the sequence is extended to an absolutely effective basis $ ({P_n},n = 0, \pm 1, \pm 2, \ldots )$ for $ H(E)$ (or $ H({\text{Cl}}\;(E))$) such that $ \Sigma _{n = 0}^\infty {P_n}(z){P_{ - n - 1}}(w) = 1/(w - z)$. This last construction applies to a large class of orthogonal polynomials.

References [Enhancements On Off] (What's this?)

  • [1] John Horváth, Topological vector spaces and distributions. Vol. I, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1966. MR 0205028
  • [2] Gottfried Köthe, Topologische lineare Räume. I, Die Grundlehren der mathematischen Wissenschaften, Bd. 107, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1960 (German). MR 0130551
  • [3] W. F. Newns, On the representation of analytic functions by infinite series, Philos. Trans. Roy. Soc. London. Ser. A. 245 (1953), 429–468. MR 0054717,
  • [4] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Third edition. American Mathematical Society Colloquium Publications, Vol. XX, American Mathematical Society, Providence, R.I., 1960. MR 0218587

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.70

Retrieve articles in all journals with MSC: 30.70

Additional Information

Keywords: Absolute basis, multiply-connected region, compact convergence, dual space, inductive limit topology, rational interpolation functions, absolute effectivity, orthogonal polynomials
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society